A Cubic Estimate of the Term Structure of Interest Rates for a Money Demand Function

UNCG Author/Contributor (non-UNCG co-authors, if there are any, appear on document)
Stuart D. Allen, Professor (Creator)
The University of North Carolina at Greensboro (UNCG )
Web Site: http://library.uncg.edu/

Abstract: Heller and Khan (1979) estimate the term structure of interest rates by a quadratic equation in order to employ the estimated parameters of the term structure in a demand-for-money function. An important improvement of their estimates can be made by specifying a cubic rather than a quadratic equation in order to estimate "humped" term structures. Furthermore, the ordinal numbering of the maturities must be changed to the actual length of the maturity of each security to avoid estimation error.

Additional Information

Journal of Macroeconomics, Vol. 3, No. 1, Winter, 91-96.
Language: English
Date: 1981
Money, Demand for money, Economics

Email this document to